Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 41, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 26, 2008, 8:09 PM CDT for Marion County, Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2008, 8:09 PM CDT (01:09 UTC)
- Expired
- May 26, 2008, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:20 PM CDT | FLASH FLOOD | Columbia, MS | SEVERAL CITY STREETS TAKING ON WATER. 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN IN AN HOURS TIME. |
| May 26, 8:34 PM CDT | FLASH FLOOD | Columbia, MS | MANY STREETS ARE FLOODED AROUND COLUMBIA WITH AT LEAST A DOZEN BUSINESSES FLOODED. 3.5 INCHES OF RAIN HAS ALREADY BEEN MEASURED...STILL RAINING HEAVILY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 270110 FFWJAN MSC091-270315- /O.NEW.KJAN.FF.W.0041.080527T0109Z-080527T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 809 PM CDT MON MAY 26 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF COLUMBIA... * UNTIL 1015 PM CDT * AT 809 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORGANTOWN...GOSS AND BUNKER HILL HEAVY RAIN...NEARLY 2 INCHES AN HOUR...IS CURRENTLY FALLING ACROSS PORTION OF CENTRAL MARION COUNTY. THIS THUNDERSTORM WILL MOVE VERY SLOWLY AND BE CAPABLE OF PRODUCING ADDITIONAL RAINFALL AMOUNTS NEAR 2 INCHES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3136 8998 3141 8974 3116 8968 3116 8996 TIME...MOT...LOC 0109Z 180DEG 0KT 3126 8982 $$ CME
3 follow-up statements
000 WGUS74 KJAN 270132 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 828 PM CDT MON MAY 26 2008 MSC091-270315- /O.CON.KJAN.FF.W.0041.000000T0000Z-080527T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION MS- 828 PM CDT MON MAY 26 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR MARION COUNTY... AT 823 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA...ESPECIALLY IN AND AROUND COLUMBIA. AS OF 825 PM...SEVERAL STREETS AROUND THE CITY HAVE BEEN FLOODED. RADAR HAS ESTIMATED NEARLY 3 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR. THE THUNDERSTORM IS MOVING VERY SLOWLY...AND ADDITIONAL RAINFALL BETWEEN 1 AND 2 INCHES ARE POSSIBLE IN THE WARNED AREA. TOTAL RAINFALL WILL LIKELY END UP BETWEEN 3 AND 5 INCHES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3136 8998 3141 8974 3116 8968 3116 8996 TIME...MOT...LOC 0128Z 180DEG 0KT 3126 8982 $$ CME
000 WGUS74 KJAN 270205 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 901 PM CDT MON MAY 26 2008 MSC091-270315- /O.CON.KJAN.FF.W.0041.000000T0000Z-080527T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION MS- 901 PM CDT MON MAY 26 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR MARION COUNTY... AT 857 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER THE WARNED AREA...ESPECIALLY IN AND AROUND COLUMBIA. MANY STREETS ARE UNDER WATER ALONG WITH A DOZEN BUSINESSES FLOODED. THE HEAVY RAIN HAS MOVED AWAY FROM THE CENTRAL PORTION OF THE COUNTY. HOWEVER...NEARLY 4 INCHES OF RAIN HAS FALLEN IN LESS THAN 2 HOURS AND EXCESSIVE RUNOFF IS EXPECTED THROUGH 10 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3136 8998 3141 8974 3116 8968 3116 8996 TIME...MOT...LOC 0201Z 180DEG 0KT 3126 8982 $$ CME
000 WGUS54 KJAN 270306 FFWJAN MSC091-270415- /O.EXT.KJAN.FF.W.0041.000000T0000Z-080527T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1002 PM CDT MON MAY 26 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF COLUMBIA... * UNTIL 1115 PM CDT * AT 1002 PM CDT...EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO REPORT FLASH FLOODING OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORGANTOWN...GOSS AND BUNKER HILL FLASH FLOODING FROM AN EARLIER THUNDERSTORM CONTINUES ACROSS CENTRAL SECTIONS OF MARION COUNTY...ESPECIALLY IN AND AROUND THE CITY OF COLUMBIA. MANY STREETS REMAIN UNDER WATER ALONG WITH NEARLY 30 BUSINESSES FLOODED. THE RAINFALL IS OVER...BUT RUNOFF FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. THE FLOODING IS EXPECTED TO SUBSIDE AROUND 11 PM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3136 8998 3141 8974 3116 8968 3116 8996 TIME...MOT...LOC 0302Z 180DEG 0KT 3126 8982 $$ CME
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:10 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 26, 4:10 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 410 PM CDT MON MAY 26 2008 .DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY NIGHT) MAIN UPPER RIDGE AXIS OVER THE LOWER MS VALLEY THIS PAST WEEKEND HAS EDGED SWWD WITH WEAK TROUGH AXIS OVER THE MID MS VALLEY BRINGING BETTER WLY FLOW TO THE MID SOUTH AND NORTH MS. SURFACE HIGH WELL TO THE EAST AND LOW LEVEL MOISTURE MORE EVENLY SPREAD ACROSS THE CWFA ON SLY WINDS. MLCAPES ABOUT 2500-3000J/KG ON LATEST SPC MESOANALYSIS WITH LIFTED INDEXES ABOUT -8 AND 7-500MB LAPSE RATES OF 6C. INCREASING 850MB WSW FLOW OF 25KTS AND SHEAR AXIS ALOFT WILL HELP KEEP STORMS GOING LATER TONIGHT AS MORE MCS ACTION UPSTREAM IN THE OZARKS REGION WORKS ESE. PWATS CREEP BACK UPWARD TO NEAR 1.7-1.8 INCHES TUESDAY AFTERNOON WITH BEST 850MB THETA E AXIS FROM W TO E OVER SERN AR AND THE NRN HALF MS. NAM12 AND NCEP WRF MODEL RUNS BRING MORE CONVECTION SEWD INTO OUR CWFA TUESDAY AFTERNOON AND TUESDAY NIGHT AS UPPER RIDGE AXIS BACKS OFF FARTHER W. A 500MB TROUGH/WIND SHIFT ARRIVES DURING THE NIGHT TO MAINTAIN MCS ACTIVITY UNDER A PERSISTENT ALBEIT WEAK UPPER(200MB) DIVERGENCE ZONE. SPC HAS OUTLOOKED SLIGHT RISK FOR LOCATIONS N OF I-20 TUESDAY AND BELIEVE MUCH OF THE RISK COULD WELL BE FOCUSED ON TUESDAY EVENING FOR OUR CWFA. DIGITAL MOS GUIDANCE SEEMS BETTER LOCKED IN ON TEMPS WITH PRIMARY ADJUSTMENTS MADE TO POPS WHICH WERE BOOSTED SLIGHTLY FOR NRN HALF OF CWFA THIS EVENING AND AGAIN LATER TUESDAY. ALSO PREFER TO HANG ON TO POPS FOR TUESDAY NIGHT VERSUS DROPPING ALTOGETHER./40/ LONG TERM(WEDNESDAY THROUGH MONDAY)...FOR THE 12Z RUN MEDIUM RANGE AND ENSEMBLES CONTINUE TO BE IN GENERAL AGREEMENT WITH THE UPPER PATTERN FOR THE PERIOD. UPPER RIDGE OVER THE REGION WILL AMPLIFY SOME AS CANADIAN SHORT WAVE DEVELOPS AN UPPER TROUGH OVER THE EASTERN US. THIS WILL SEND A WEAK FRONT THROUGH THE REGION ON WEDNESDAY INTO THURSDAY WITH A PRETTY GOOD CHANCE OF RAIN. THE WEAK SURFACE FRONT WILL HANG AROUND THE REGION ACROSS THE SOUTH THURSDAY INTO FRIDAY. BY FRIDAY THE UPPER TROUGH WILL KICK OUT AS AN UPPER WEAKNESS DEVELOPS IN THE UPPER RIDGE FROM THE WEST. THE UPPER RIDGE WILL MODIFY SOME FROM THE NORTH AS A SERIES OF SHORT WAVES MOVES EAST NORTH OF THE REGION. TODAYS MODELS CONTINUE NOT TO SHOW MUCH ENERGY PUSHING TOWARD THE SOUTH FOR SATURDAY INTO MONDAY. SO WILL MAINTAIN JUST SMALL ISOLATED DIURNAL POPS. A SHORT WAVE WILL COME OUT OF SOUTH CANADA AND WILL HELP TO DEVELOP AN EASTERN US TROUGH BY SUNDAY NIGHT INTO MONDAY. AS FAR AS POPS ARE CONCERN STICKING WITH CURRENT FORECAST POPS...WITH THE BEST POPS FOR AROUND THE TIME FOR FRONTAL PASSAGE AT WEDNESDAY. ALSO KEPT CLOSE TO CURRENT FORECAST TEMPS FOR WEDNESDAY AND WEDNESDAY NIGHT. TEMPS FOR WEDNESDAY THROUGH MONDAY LOOKED TO BE ON TRACK. HIGHS WILL RANGE FROM THE LOWER 80S TO LOWER 90S. LOWS WILL RANGE FROM THE LOWER 60S TO LOWER 70S./17/ PREVIOUS LONG TERM...WEDNESDAY THROUGH MONDAY...RIDGING ALOFT WILL CONTINUE AS WE MOVE INTO WEDNESDAY...BUT THE AREA WILL SEE A SHORTWAVE MOVE TO THE NORTH OF THE AREA DURING THE MID WEEK. THIS WILL BRING A WEAK BOUNDARY SLOWLY THROUGH THE CWFA FOR WEDNESDAY AND THURSDAY. MODELS INDICATE THAT THIS BOUNDARY WILL MOVE RATHER SLOWLY...AFFECTING MAINLY THE NORTHERN HALF OF THE CWFA FOR WEDNESDAY. IT SHOULD BRING MORE CHANCES OF RAIN TO THE AREA THURSDAY BEFORE MOVING TO EXTREME SOUTHERN PORTIONS OF THE CWFA BY THURSDAY EVENING. THIS BOUNDARY SHOULD BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO THE CWFA ON WEDNESDAY AND THURSDAY. THE AREA MAY EVEN SEE A THUNDERSTORMS REACH THE STRONG SIDE AS THERE WILL BE FORCING WITH THE FRONT AND ENOUGH INSTABILITY. WILL HOLD OFF AT THIS POINT ON MENTIONING IN THE HWO. THE BOUNDARY IS EXPECTED TO LINGER JUST SOUTH OF THE HWY 84 CORRIDOR FOR THURSDAY NIGHT INTO FRIDAY...WHICH WILL ALLOW FOR ISOLATED ACTIVITY FOR THE EXTREME SOUTHERN PORTIONS OF THE CWFA INTO FRIDAY. THE ONLY CHANGES MADE TO POPS FOR THIS PORTION OF THE FORECAST WAS TO RAISE FOR TUESDAY NIGHT TO ACCOUNT FOR LINGERING ACTIVITY INTO THE LATE AFTERNOON AND EVENING HOURS...ESPECIALLY FOR NORTHERN PORTIONS OF THE CWFA. FOR THE MOST PART...FRIDAY AND INTO THE WEEKEND SHOULD REMAIN RATHER DRY. THERE WILL BE A SMALL POSSIBILITY FOR SOME ISOLATED AFTERNOON ACTIVITY BUT THIS SHOULD BE RATHER ISOLATED. OVERALL HAVE REMAINED RATHER CLOSE TO GUI FOR POPS FOR FRIDAY AND THROUGH THE WEEKEND. ANOTHER WEAK SHORTWAVE IS EXPECTED TO MOVE TO THE NORTH OF THE AREA FOR THE LATE WEEKEND...WHICH WILL BRING SMALL RAIN CHANCES TO THE AREA FOR SUNDAY INTO MONDAY AS A WEAK BOUNDARY MOVES THROUGH THE REGION. TEMPERATURES WILL BE RATHER CLOSE TO CLIMATOLOGY FOR THE MIDDLE TO LATTER HALF OF THE WORK WEEK AS THE BOUNDARY IS MOVING THROUGH THE AREA. HIGH PRESSURE WILL TAKE STRONGER CONTROL OF THE REGION FOR THE LATE WEEK AND INTO THE WEEKEND...AND THIS WILL ALLOW FOR SLIGHTLY WARMER TEMPERATURES. OVERALL HAVE REMAINED RATHER CLOSE TO GUI FOR TEMPERATURES THROUGH THE EXTENDED. /14/ && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR TAF SITES THROUGH 03Z EXCEPT IF ISOLATED/SCATTERED TSRA DEVELOP NEARBY. EXPECT SHRA/TSRA WILL BE DYING OUT BY 06Z TONIGHT. THEN BROKEN STRATUS COULD REDEVELOP LATE TONIGHT FOR MANY PORTIONS MAINLY 10-14Z TUESDAY AS LIGHT SLY FLOW CONTINUES IN LOWEST LEVELS. THERE COULD ALSO BE MVFR/PATCHY IFR FOG VISIBILITIES EARLY TUESDAY AT JUST ABOUT ANY LOCATION...MAINLY WHERE RAINFALL OCCURS. OTHERWISE...FOG SHOULD BE RATHER SHORT-LIVED. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 91 69 86 / 22 18 19 35 MERIDIAN 69 88 66 86 / 12 24 19 35 VICKSBURG 71 91 71 87 / 25 15 19 34 HATTIESBURG 70 91 67 87 / 11 16 19 28 NATCHEZ 72 91 70 87 / 16 17 15 30 GREENVILLE 73 90 71 87 / 50 25 26 41 GREENWOOD 73 89 70 86 / 45 33 27 41 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 99/99/99
Hazardous weather outlook, May 26, 2:41 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 241 PM CDT MON MAY 26 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 241 PM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS BETWEEN 40 AND 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED ACROSS THE OUTLOOK AREA THROUGH ABOUT 10 PM THIS EVENING. LOCALLY HEAVY DOWNPOURS UP TO ONE INCH ARE POSSIBLE WHERE THE STORMS FORM. ON TUESDAY...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ALONG THE HIGHWAY 82 CORRIDOR AND NORTH OF A MACON MISSISSIPPI TO BASTROP LOUISIANA LINE DURING THE AFTERNOON HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS BETWEEN 50 TO 60 MPH...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH RICH GULF MOISTURE AND DAYTIME HEATING TO TRIGGER THE STORMS ALONG SURFACE OUTFLOW BOUNDARIES THAT DROP INTO THE REGION FROM THE NORTHWEST. THE STORMS COULD PERSIST INTO TUESDAY NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR A FEW HOURS LATER TUESDAY OR TUESDAY EVENING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40/17
In the hours before
Local storm report, May 26, 7:12 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM LIGHTNING 6 N HATTIESBURG 31.40N 89.31W
05/26/2008 FORREST MS LAW ENFORCEMENT
HOUSE STRUCK BY LIGHTNING IN THE EATONVILLE COMMUNITY.
0455 PM TSTM WND DMG 2 S PETAL 31.32N 89.25W
05/26/2008 FORREST MS LAW ENFORCEMENT
A COUPLE TREES WERE DOWN OFF CARTERVILLE RD.
&&
CMELocal storm report, May 26, 7:14 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 7 ESE RALEIGH 31.99N 89.41W
05/26/2008 E0.50 INCH SMITH MS TRAINED SPOTTER
PEA TO DIZE SIZE HAIL AND 55 MPH WIND GUST BRIEFLY
MEASURED WITH STORMS PASSING SOUTHEAST OF RALEIGH
&&
BRYANTLocal storm report, May 26, 7:15 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 2 S PETAL 31.32N 89.25W
05/26/2008 FORREST MS LAW ENFORCEMENT
A COUPLE TREES WERE DOWN OFF CARTERVILLE RD.
0500 PM HAIL 2 W PETAL 31.34N 89.29W
05/26/2008 E0.25 INCH FORREST MS EMERGENCY MNGR
PEA SIZE HAIL FELL BETWEEN PETAL AND INTERSTATE 59.
0510 PM TSTM WND DMG 2 S COLUMBUS AFB 33.61N 88.45W
05/26/2008 LOWNDES MS COUNTY OFFICIAL
POWER LINE BLOWN DOWN OFF HWY 45 AND MIKE PERRA RD. A
TREE BLOWN DOWN ON A POWER LINE OFF STINSON CREEK RD.
0512 PM LIGHTNING 6 N HATTIESBURG 31.40N 89.31W
05/26/2008 FORREST MS LAW ENFORCEMENT
HOUSE STRUCK BY LIGHTNING IN THE EATONVILLE COMMUNITY.
0550 PM TSTM WND DMG 2 SW HEIDELBERG 31.87N 89.01W
05/26/2008 JASPER MS LAW ENFORCEMENT
SEVERAL TREES WERE BLOWN DOWN. SOME ACROSS CR 357 AND 35.
0550 PM TSTM WND DMG 2 SW HEIDELBERG 31.87N 89.01W
05/26/2008 JASPER MS LAW ENFORCEMENT
HEIDELBERG POLICE REPORT A TREE WAS DOWNED ON A VEHICLE
ON COUNTY ROAD 3571 SOUTHWEST OF TOWN.
0615 PM TSTM WND DMG NEW HOPE 33.45N 88.32W
05/26/2008 LOWNDES MS COUNTY OFFICIAL
A COUPLE TREES WERE BLOWN DOWN, ONE TREE LANDED ON A
HORSE.
0625 PM TSTM WND DMG 5 E COLUMBUS 33.50N 88.31W
05/26/2008 LOWNDES MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN.
0625 PM TSTM WND DMG 5 ESE COLUMBUS 33.49N 88.31W
05/26/2008 LOWNDES MS EMERGENCY MNGR
A FEW TREES DOWN OFF MT. VERNON RD.
0702 PM HAIL 7 ESE RALEIGH 31.99N 89.41W
05/26/2008 E0.50 INCH SMITH MS TRAINED SPOTTER
PEA TO DIZE SIZE HAIL AND 55 MPH WIND GUST BRIEFLY
MEASURED WITH STORMS PASSING SOUTHEAST OF RALEIGH
&&
CMESpecial weather statement, May 26, 7:20 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 720 PM CDT MON MAY 26 2008 MSZ056-270050- SMITH MS- 720 PM CDT MON MAY 26 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER RALEIGH AT 720 PM CDT...MOVING NORTH AT 6 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, May 26, 7:25 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 725 PM CDT MON MAY 26 2008 MSZ031-270055- LOWNDES MS- 725 PM CDT MON MAY 26 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF BENT OAK AT 725 PM CDT...MOVING NORTHEAST AT 5 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, May 26, 7:29 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 729 PM CDT MON MAY 26 2008 MSZ051-270100- NEWTON MS- 729 PM CDT MON MAY 26 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF STRATTON AT 729 PM CDT...MOVING NORTHEAST AT 6 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 48 min |
| May 27, 2:49 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 26 min |
| May 27, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 33 min |
| May 27, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 44 min |
| May 27, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 49 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.